Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taken antibiotics. Had toe surgery. Have infection. Red and tender mouth and tongue. Due to medicine?

I HAVE BEEN ON BACTRIN FOR 30 DAYS, THEN HOSPITALIZED WITH ANTIBIOTICS INRAVENOUSLY FOR 4 DAYS, & NOW GOING FOR ANTIBIOTICS INTRAVENOUSLY DAILY TO THE HOSPITAL OUT PATIENT FOR 5 DAYS. I HAD TOE SURGERY FEB.7TH, & GOT AN INFECTION AFTER THE STITCHES WERE REMOVED. CULTURES SHOWED NOTHING . THE DOCTOR THINKS THE INFECTION CAME FROM A COUPLE STITCHES WHICH DID NOT DISSOLVE. I ALSO HAVE A WOUND VAC, AS THE METAL PLATE & SCREWS WERE SHOWING. PROBLEM: MY MOUTH & TONGUE ARE BRIGHT RED & VERY TENDER. CAN THIS BE FROM THE MEDICATION? WHAT SHOULD I DO? THANK YOU, DIANE
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
If it is BACTRIM that you have been taking for a month ,the mouth problem could be due to the prolonged use of antibiotics which can cause ulcerations in the mouth and fungal infections .The drug has to be stopped and multivitamins including riboflavin along with fluconazole ,weekly once dose should help.Diabetes has to be ruled .
Answered: Sun, 24 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor